Search This Blog

There was an error in this gadget

Monday, March 21, 2011

Asthma, Immune System and Chiropractic

Have you been seeing the ad for the asthma drug, Symbicort? While it pictures these happy, breathing well people, it warns that this drug increases the chance of death from asthma. Here's some gems from the website:

  • WARNING: Long-acting beta2-adrenergic agonists (LABA), such as formoterol, one of the active ingredients in SYMBICORT, increase the risk of asthma-related death.
It is possible that systemic corticosteroid effects such as hypercorticism and adrenal suppression may occur, particularly at higher doses... Deaths due to adrenal insufficiency have occurred in asthmatic patients during and after transfer from systemic corticosteroids to less systemically available inhaled corticosteroids.
Excessive beta-adrenergic stimulation has been associated with central nervous system and cardiovascular effects. SYMBICORT, like all products containing sympathomimetic amines, should be used with caution in patients with convulsive disorders, thyrotoxicosis, and cardiovascular disorders, especially coronary insufficiency, cardiac arrhythmias, and hypertension.  As with other inhaled medications, paradoxical bronchospasm may occur with SYMBICORT. {That means that it'll make you worse.} Use with caution in patients with diabetes mellitus.
Long-term use of orally inhaled corticosteroids, such as budesonide, a component of SYMBICORT, may result in a reduction in growth velocity and/or a loss of bone mineral density. {Sure, then they can prescribe Fosamax or Boniva.}
Glaucoma, increased intraocular pressure, and cataracts have been reported following the inhaled administration of corticosteroids, including budesonide, a component of SYMBICORT.

Why not jet adjusted... correct the cause, so that the lungs and the immune system can begin to normalize?

Don Harte, D.C.
Corte Madera Straight Chiropractor

No comments:

Post a Comment

Sociable

Popular Posts